MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000GSA
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Hemodynamic instability (4868)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Event or Problem Description
Edwards received notification of a pascal in mitral position where there was subvalvular growing effusion noted.The procedure was aborted for pericardial drain.It was unknown if the effusion came from the wire or the introducer.Mid-procedure there was growing effusion noted.The patient required additional hemodynamic support.Pericardial drain was placed, and cell saver transfusion occurred.The patient was given 40mg of protamine.The cause was unknown- likely due to the wire in appendage or introducer near the appendage.The effusion was first noticed when steering down to the valve.The patient required increasing amount of hemodynamic support for blood pressure.It led to cardiac tamponade and a pericardial drain was placed.As per medical opinion, the perceived root cause of the event was puncture to the left atrial appendage.The patient remained in the hospital overnight, reversal of heparin with protamine, and the drain was removed next day.
 
Additional Manufacturer Narrative
The complaint for difficult/unable to insert device into transseptal puncture location was confirmed with other empirical evidence as confirmed by the edwards clinical specialist present at the case.Available information suggests that procedural and patient factors may have contributed to this event.Procedural factors include loss of imaging and placement of guidewire close to anatomy during device insertion which may have contributed to the effusion that resulted in atrial/septal wall damage.Additionally, patient factors include frail tissue which creates an environment that is more sensitive to device interaction that can lead to atrial/septal wall damage.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6 and h11.This is a supplemental report to correct the h6 impact code.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19722607
Report Number2015691-2024-05273
Device Sequence Number8327786
Product Code NKM
UDI-Device Identifier00690103216967
UDI-Public(01)00690103216967(17)250115
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2025
Device Model Number20000GSA
Device Lot Number65530400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/11/2024
08/12/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/02/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown